Day 3

As of this week, I’ve started taking a new medication. It’s called Propecia and, I’m not going to lie to you, it’s for maile pattern baldness.

Yup that’s right, I’m losing my hair.

I’m not taking the meds because of some issue I have with my looks (although, when friends have caught my fiddling with my hair, or looking in shop windows, they have called me vain), it’s more down to the feeling I have when I look at myself in the mirror.

I look diseased

I know that I don’t, but my brain (not sure which part, mind) has been telling me that only people who are diseased lose their hair. I think part of me may be trapped with images of people suffering from radiation poisoning, or people going through chemotherapy.

“Side effects may include”

As with any medication there can be side effects. You know the kind I mean. Like “suicidal tenancies” (for an anti-depression med!?), “erectile dysfunction” (for an anti-depression med for women!?) or “heart palpitations” (pretty much any meds). I’ve been keeping tabs on some of the side effects, just to see what happens to me.

So far, I’ve had a few side effects. None of which are listed in the little flyer than comes with the meds.

1. I’ve noticed that my appetite has gone up

Which is good, considering that I was only really eating 2 meals a day (lunch and dinner) and drinking water/green tea for the rest of the day. This’ll help me sleep, as I was once told that a big meal after 4pm can actually hinder your ability to sleep. Apparently, the rule of thumb is to have a big meal in the morning and have them get progressively smaller as the day goes on.

2. I’ve become a workout monster

Over the past few days, I had an overwhelming urge to get the free weights out and work out like a demon. I can understand this, sort of.

My understanding is that Finasteride (the “active ingredient”) in Propecia blocks the transformation of Testosterone into Dihydro-Testosterone. The former being used to build muscle and can increase the libido (it’s what men take in HRT), and the latter used (amongst other things) to destroy hair follicles.

Since I’ve had a large induction of untouched testosterone in my system, it seems to have pushed my body to working out more. I do worry about this one, slightly. I can be quite testy at times, and I don’t want to push it and become a nasty person just because I’ve got tonnes of this stuff floating around in my system.

We shall have to be cautious

3. My libido has gone into overdrive

According to the list of side effects, one of the things that can be affected is your libido… but in a negative way. By reducing the amount of Dihydro-Testosterone in the blood, it turns out that you can (temporarily) castrate someone.

That’s not good.

However, I’ve had the exact opposite. I’ve been getting “excited” several times a day more than usual. I wouldn’t mind as much if I was allowed to wear jeans at work.

I found, during my teen years, that wearing jeans helped to hide any unwanted and potentially embarrassing “excitement”. Another tip, I’d found was to hold my breath for 10 seconds, I’m not sure why this one worked, it just did.

With no one to share this “excitement” with, I’ve been trying to ignore it and get on with my day. Quite a task, you might agree. Either way, I’m trying to get on with my daily tasks and I’ve found that I’m not knocking too many things over. (think about that one for a minute).

Other than that, I don’t seem to be having any other side effects. But I’ll be sure to keep you all informed (whether or not you want to know, that is… mwhaha hahahaha hahaha, etc)

It’s nearly lunch time, so I’ll cut this one short, and catch y’all later.

J

Jamie is a .NET developer specialising in ASP.NET MVC websites and services, with a background in WinForms and Games Development. When not programming using .NET, he is either learning about .NET Core (and usually building something cross platform with it), speaking Japanese to anyone who'll listen, learning about languages, writing for this blog, or writing for a blog about Retro Gaming (which he runs with his brother)